My doc keeps telling me its not a side effect of the topamax because I have been on it for a while and if it was the cause I would have noticed it right away but I'm curious to know if this has been a problem for anyone else
When I was on it, it caused me problems but nothing like that. The closest I could find to this was •Hallucinations or paranoia
•Vision problems, especially associated with eye pain
Are you taking anything else? It could be a side created by an interaction. Hope this helps.
Time for a visit with your ophthalmologist just to be sure. Flashing lights can also signal a retinal problem and should be checked out right away. Call your ophthalmologist and let them know you have been seeing flashing lights so they can get you in right away. It might not be the Topamax, but something else going on in the eye itself.
Countless of patients who have taken Topamax, and experienced the same symptoms, would disagree with your doctor! A quick Google search will prove just that. Topamax has been known to cause vision changes, including acute angle glaucoma, palinopsia (seeing "tracers"), and permanent vision loss. It would be in your best interest to have your doctor taper you off this med as soon as possible (stopping immediately can cause seizures in some), or at the very least, get a second opinion, ASAP.
i have ben on topamax for 4 days and i immediately began seeing bright white flashes in both eyes within 24 hours. they last for a second and usually happen 2-3 times in a row from the bottom of my eye. I also woke up this morning and my body was having a mini seizure. i had approx 5 and then fell asleep again. I'm not sure if i was also having seisures in mty sleep. the other side effect is inability to find the words ..and i'm a writer. i'm not sure if these are dangerous and am researching this now and came upon your question. i did see that glaucoma leading to blindness is a rare side effect of topomax , so i'll be googling glaucoma symptoms next. if flashing white lights are mentioned... i will def stop taking this immediately. good luck
Yes I have had this problem too. I have it at night. when I move my eyes quick the lights kind of flash. It's hard to explain. It's from the topamax. I wouldn't worry too much about it. If it really bothers you could always see the eye Doctor. Hopes this helps.
PLEASE PLEASE PLEASE hear me out. I too was having vision problems with this @%^$% drug. Severe pain in my eyes and got nowhere complaining to my doctor... he didn't believe it had anything to do with Topamax. So??? Yes, I now have glaucoma and it is in the advance stage now, even though I stopped taking this 6 years ago. Believe me when I say get yourself to a good optomoligst NOW. Chances are very good you will be told it has nothing to do with the drug, but most doctors are ignorant when it comes to side affects. I since have found out there is a black box warning but it is still being used. I rue the day I started taking it (for abour 6 months) I pray you head my advice... GET YOUR EYES CHECKED, and regularly.
Yes, I started taking topomax 7 days ago and started noticing flashes of light in my peripheral vision immediately. I did some research and could not find anything that suggests that this "flashing" is a side effect of the medication but I have never experienced anything like it until I started using it. I'm convinced that this medication is what's causing this new condition.
I began taking Topomax a little over 2 weeks ago and have recently began seeing light flashes, or "trails" , if you will. I was prescribed this medication to help aid in subsiding the headache pain associated with Arnold Chiari Malformation. I spoke to the pharmacist this evening and she didn't seem to think that the Topomax was the cause of the flashes, but that the Chiari may be showing new symptoms. Of all my Chiari symptoms, flashes have never been one of them.
If I look from side to side, I will see what looks like a trail of white light. Or if I move my hands or arms, I will also see trails of white light. It is really quite odd. I will be contacting my neurosurgeon next week to discuss surgery and you can bet that I will be discussing this side effect with him.
I began taking topamax about 6 days ago. I immediately began having sharp headaches on top of my head and behind my eyes. Three days ago I was at a movie and started seeing a flashing light in my left eye’s peripheral. I thought maybe someone was using their phone, but no one was around me. It kept happening through the movie. It’s been happening sporadically since then. This is the first thread I have found that connects it to topamax, though that’s the only thing I think it could have been. Im now quite concerned about losing my sight with this drug and not seeing my little boy grow up.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.